Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

August 10, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 10, 2012, 3:21 PM EDT for Sumter County, Florida. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2012, 3:21 PM EDT (19:21 UTC)
Expired
Aug 10, 2012, 4:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:22 PM EDTTSTM WND DMGColeman, FLMULTIPLE TREES DOWNED IN THE AREA OF ADAMSVILLE AND COLEMAN. ONE TREE LANDED ON A HOUSE ROOF ON COUNTY ROAD 513. SPORADIC POWER OUTAGES REPORTED. TIME ESTIMATED BY RADAR.
Aug 10, 3:29 PM EDTHAIL 0.885 Ese Lake Panasoffkee, FLNICKEL SIZE HAIL WAS REPORTED OVER SUMTERVILLE.
Aug 10, 4:00 PM EDTTSTM WND DMG4 Sse Wildwood, FLSEVERAL TREES DOWNED ALONG WITH TREE FIRES AND 3 HOMES DAMAGED IN ADAMSVILLE.
Aug 10, 4:00 PM EDTHAIL 0.74 Sse Wildwood, FLDIME SIZE HAIL REPORTED IN ADAMSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS82 KTBW 101921
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
321 PM EDT FRI AUG 10 2012

FLZ043-102000-
SUMTER-
321 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUMTER COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...MOVING NORTH AT 5
MPH...WILL AFFECT SUMTERVILLE...BUSHNELL...ADAMSVILLE AND WILDWOOD...
UNTIL 400 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2895 8197 2867 8195 2864 8215 2895 8217
TIME...MOT...LOC 1921Z 170DEG 5KT 2874 8207

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:59 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 10, 1:59 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
159 PM EDT FRI AUG 10 2012

.SHORT TERM (TONIGHT-SUNDAY)...
AT THE UPPER LEVELS...A TROUGH WILL SETTLE INTO THE EASTERN
US/NORTHERN FLORIDA FOR THE WEEKEND WITH SOME ADDITIONAL WEAK
ENERGY LIFTING NW OVER THE PENINSULA WITH THE TROPICAL WAVE. AT
THE SURFACE...HIGH PRESSURE WILL RIDGE ACROSS THE PENINSULA AS A
WEAK TROPICAL WAVE MOVES THROUGH THE FLOW AND A STALLED BOUNDARY
IN PLACE ACROSS NORTHERN FLORIDA SHIFTS SOUTH AND MERGES WITH THE
WAVE. THE ADDED MOISTURE AND UPPER ENERGY WILL ALLOW FOR INCREASED
COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE
WEEKEND WITH GENERALLY 40-60 PERCENT CHANCES IN PLACE...BEST
CHANCES INLAND AND SOUTH. TEMPERATURES WILL BE CLOSER TO NORMAL
WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE 70S.

.LONG TERM (SUNDAY NIGHT-THURSDAY)...
NO DISCERNIBLE WEATHER MAKERS AFFECT OUR WEATHER NEXT WEEK.
MODELS KEEP DEEP-LAYERED RIDGING OVER THE STATE THROUGH THURSDAY
WITH MINOR DIFFERENCES IN THE STRENGTH AND POSITION. THE GFS SHOWS
500MB TEMPERATURES HOVERING AROUND -7C WHICH IS FAIRLY TYPICAL FOR
THIS TIME OF YEAR. THE ATMOSPHERE WILL BE SUFFICIENTLY MOIST FOR
SCATTERED AFTERNOON STORMS EACH DAY...BUT THE LOCATION WILL BE
DETERMINED BY THE MEAN RIDGE AXIS POSITION. IN GENERAL...IT LOOKS
LIKE THE RIDGE AXIS WILL SET UP ACROSS THE TAMPA BAY AREA WHICH
MEANS BEST CHANCE OF AFTERNOON STORMS WILL BE EAST OF I-75 TO THE
NORTH OF TAMPA BAY AND ALONG I-75 OR CLOSER TO THE GULF COAST TO
THE SOUTH. RAIN CHANCES COULD BE A BIT LOWER DIRECTLY UNDER THE
RIDGE AXIS...BUT 30 TO 40 PERCENT EACH DAY IS A GOOD AVERAGE AND
NOT TOO FAR OFF FROM CLIMATOLOGY.

ASSUMING CLOUD COVER DOES NOT INTERFERE...TEMPERATURES SHOULD
REACH THE MIDDLE 90S MOST AFTERNOONS AWAY FROM THE COAST.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MOST TERMINAL
SITES THIS AFTERNOON...SO HAVE INCLUDED TEMPORARY MVFR VSBY/S IN
TSRA FOR VARYING DURATIONS. SHOULD SEE ACTIVITY END FIRST AT THE
NORTHERN COASTAL TAF SITES WHILE LINGERING INTO THE EVENING HOURS
OVER THE INTERIOR AND SOUTHERN TAF SITES. EXPECT A BIT OF A LULL
IN ACTIVITY THIS EVENING AT ALL TERMINALS...BUT COULD SEE SOME
SHOWERS DRIFT IN OFF THE GULF AND INTO COASTAL TAF SITES FROM KSRQ
SOUTHWARD TO THE FORT MYERS TERMINALS AFTER 10Z SATURDAY.
ELSEWHERE...INCREASING MOISTURE SHOULD RESULT IN SHOWER
DEVELOPMENT BY MID/LATE MORNING SATURDAY.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN GENERALLY LIGHT THROUGH THE PERIOD AS
HIGH PRESSURE RIDGES ACROSS THE AREA. A WEAK TROPICAL WAVE WILL
MOVE OVER THE STATE THIS WEEKEND INCREASING MOISTURE ACROSS THE
REGION AND ALLOWING FOR HIGHER RAIN CHANCES.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  90  77  89 /  20  50  20  50
FMY  76  91  76  90 /  30  60  30  60
GIF  74  93  74  92 /  20  50  20  60
SRQ  76  90  77  89 /  30  50  30  40
BKV  72  91  71  90 /  20  50  20  50
SPG  80  89  80  88 /  20  50  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM...63/JILLSON
AVIATION...21/JELSEMA
Hazardous weather outlook, Aug 10, 4:55 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
455 AM EDT FRI AUG 10 2012

FLZ039-042-043-048>052-055>057-060>062-065-102100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
455 AM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP ALONG
AFTERNOON SEA BREEZES TODAY WITH THE BEST CHANCES REMAINING EAST
AND SOUTH OF THE TAMPA BAY AREA. THE MAIN THREATS FROM THESE
STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINS
WHICH CAN CAUSE POOR VISIBILITIES ON THE ROADWAYS AND MINOR URBAN
FLOODING.

...EXCESSIVE HEAT IMPACT...
TEMPERATURES WILL CLIMB INTO THE MIDDLE 90S AGAIN TODAY WITH DEW
POINTS REMAINING IN THE 70S. THIS WILL RESULT IN HEAT INDICES OF
BETWEEN 100 AND 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP ALONG THE SEA
BREEZE BOUNDARIES EACH DAY. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS AND EXCESSIVE LIGHTNING. SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Aug 10, 2:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
229 PM EDT FRI AUG 10 2012

FLZ055-060-101915-
MANATEE-SARASOTA-
229 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SARASOTA AND WEST
CENTRAL MANATEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR FRUITVILLE...OR NEAR SARASOTA...MOVING NORTH AT 5 MPH...
WILL AFFECT FRUITVILLE...SAINT ARMANDS KEY...BEE RIDGE AND
SARASOTA...UNTIL 315 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 205 AND 224.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2756 8241 2729 8235 2723 8254 2735 8260
      2734 8256 2739 8257 2742 8260 2738 8262
      2742 8261 2743 8264 2748 8267
TIME...MOT...LOC 1829Z 162DEG 5KT 2734 8247
Local storm report, Aug 10, 2:31 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
231 PM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TSTM WND GST     6 E LARGO               27.91N 82.69W
08/10/2012  M43 MPH          PINELLAS           FL   ASOS

            THUNDERSTORM WIND GUST MEASURED BY ASOS.

0136 PM     TSTM WND GST     6 E LARGO               27.91N 82.69W
08/10/2012  M43 MPH          PINELLAS           FL   ASOS

            MEASURED BY ST. PETERSBURG/CLEARWATER ASOS.

&&

MML
Special weather statement, Aug 10, 2:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
258 PM EDT FRI AUG 10 2012

FLZ050-051-101945-
HILLSBOROUGH-PINELLAS-
258 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS AND WEST
CENTRAL HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR PINELLAS PARK...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT
SAINT PETE CLEARWATER AIRPORT...HIGHPOINT...LARGO AND INDIAN
SHORES...UNTIL 345 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2799 8272 2796 8269 2793 8270 2788 8257
      2787 8259 2784 8258 2787 8256 2782 8250
      2783 8257 2770 8263 2768 8268 2764 8267
      2767 8271 2768 8268 2768 8272 2786 8286
      2787 8286
TIME...MOT...LOC 1858Z 317DEG 5KT 2786 8272
Special weather statement, Aug 10, 3:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
306 PM EDT FRI AUG 10 2012

FLZ042-043-101945-
SUMTER-CITRUS-
306 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS AND WEST CENTRAL
SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR FLORAL CITY...OR NEAR INVERNESS...NEARLY STATIONARY...
WILL AFFECT HEATHERWOOD...RUTLAND...INVERNESS AND INVERNESS
AIRPORT...UNTIL 345 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2895 8237 2886 8211 2866 8224 2872 8244
TIME...MOT...LOC 1906Z 201DEG 2KT 2877 8230
Special weather statement, Aug 10, 3:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 PM EDT FRI AUG 10 2012

FLZ051-055-102000-
HILLSBOROUGH-MANATEE-
313 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MANATEE AND SOUTH CENTRAL
HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR LITTLE MANATEE RIVER STATE PARK...OR 15 MILES NORTHEAST
OF PALMETTO...NEARLY STATIONARY...WILL AFFECT PARRISH...LITTLE
MANATEE RIVER STATE PARK...SUN CITY CENTER AND RUSKIN...UNTIL 400 PM
EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 246.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2781 8240 2775 8219 2741 8234 2743 8256
TIME...MOT...LOC 1913Z 201DEG 2KT 2766 8238
Special weather statement, Aug 10, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
321 PM EDT FRI AUG 10 2012

FLZ043-102000-
SUMTER-
321 PM EDT FRI AUG 10 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUMTER COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...MOVING NORTH AT 5
MPH...WILL AFFECT SUMTERVILLE...BUSHNELL...ADAMSVILLE AND WILDWOOD...
UNTIL 400 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2895 8197 2867 8195 2864 8215 2895 8217
TIME...MOT...LOC 1921Z 170DEG 5KT 2874 8207

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:24 PM EDTSpecial Weather StatementTBWCharlotte51 min
Aug 9, 9:16 PM EDTRiver Flood WarningTBWPasco65 hr
Aug 9, 9:28 PM EDTAreal Flood AdvisoryTBWLee62 min
Aug 10, 2:18 PM EDTSpecial Weather StatementTBWHillsborough42 min
Aug 10, 2:23 PM EDTSpecial Weather StatementTBWPasco52 min
Aug 10, 2:29 PM EDTSpecial Weather StatementTBWManatee46 min
Aug 10, 3:06 PM EDTSpecial Weather StatementTBWSumter39 min
Aug 10, 3:13 PM EDTSpecial Weather StatementTBWManatee47 min
Aug 10, 3:38 PM EDTSpecial Weather StatementTBWSumter37 min
Aug 10, 3:51 PM EDTAreal Flood AdvisoryTBWSumter54 min
Aug 10, 3:59 PM EDTSpecial Weather StatementTBWHardee46 min
Aug 10, 4:37 PM EDTSpecial Weather StatementTBWHardee, Polk38 min
Aug 10, 5:12 PM EDTSpecial Weather StatementTBWPolk48 min
Aug 10, 7:05 PM EDTSpecial Marine WarningTBW40 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.